Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 38, NWS Birmingham, AL

February 27, 20094 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 4:51 PM CST for 4 counties in Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2009, 4:51 PM CST (22:51 UTC)
Expired
Feb 27, 2009, 5:11 PM CST
In force
20 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 12:38 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 272251
TORBMX
ALC063-065-107-125-272330-
/O.NEW.KBMX.TO.W.0038.090227T2251Z-090227T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 530 PM CST

* AT 447 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF WEST
  GREENE...OR 8 MILES SOUTHEAST OF ALICEVILLE...MOVING EAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BENEVOLA...MANTUA...UNION...JENA...KNOXVILLE...AKRON AND
  MOUNTAINBROOK

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3317 8764 3283 8764 3293 8816 3313 8814
TIME...MOT...LOC 2251Z 264DEG 32KT 3303 8805

$$
2 follow-up statements
000 
WWUS54 KBMX 272306
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CST FRI FEB 27 2009

ALC107-272316-
/O.CAN.KBMX.TO.W.0038.000000T0000Z-090227T2330Z/
PICKENS AL-
506 PM CST FRI FEB 27 2009

...THE TORNADO WARNING FOR SOUTHEASTERN PICKENS COUNTY IS
CANCELLED...

LAT...LON 3292 8810 3306 8801 3317 8764 3283 8764
TIME...MOT...LOC 2306Z 269DEG 32KT 3298 8798

$$

ALC063-065-125-272330-
/O.CON.KBMX.TO.W.0038.000000T0000Z-090227T2330Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
506 PM CST FRI FEB 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
SOUTHWESTERN TUSCALOOSA...NORTHERN GREENE AND NORTHWESTERN HALE
COUNTIES...

AT 504 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR LEWISTON...OR ABOUT 12 MILES
NORTHWEST OF EUTAW...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANTUA...UNION...KNOXVILLE...RALPH...AKRON AND MOUNTAINBROOK

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3292 8810 3306 8801 3317 8764 3283 8764
TIME...MOT...LOC 2306Z 269DEG 32KT 3298 8798

$$
000 
WWUS54 KBMX 272311
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CST FRI FEB 27 2009

ALC063-065-125-272321-
/O.CAN.KBMX.TO.W.0038.000000T0000Z-090227T2330Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
511 PM CST FRI FEB 27 2009

...THE TORNADO WARNING FOR SOUTHWESTERN TUSCALOOSA...NORTHERN GREENE
AND NORTHWESTERN HALE COUNTIES IS CANCELLED...

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 45 THROUGH 62.

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

LAT...LON 3292 8810 3306 8801 3317 8764 3283 8764
TIME...MOT...LOC 2311Z 269DEG 32KT 3298 8793

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 3:09 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 27, 3:09 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CST FRI FEB 27 2009

.SHORT TERM...TONIGHT AND SATURDAY.

STATIONARY FRONT REMAINS PARKED FROM SOUTHERN MIDDLE TENNESSEE
THROUGH NORTHERN MISSISSIPPI. AN EXTENDED LINE OF HEAVY RAINFALL
HAS SET UP NEAR THE INTERSTATE 20 CORRIDOR...WITH THE STRONGER
CONVECTION PUSHING INTO WEST CENTRAL ALABAMA. MANY LOCATIONS HAVE
RECEIVED A COUPLE INCHES OF RAIN THUS FAR WITH ADDITIONAL INCHES
EXPECTED THROUGH THE EVENING.

AREAS ALONG AND SOUTH INTERSTATE 20 HAVE THE BEST POTENTIAL FOR
SEVERE WEATHER THIS EVENING. THIS INCLUDES THE POTENTIAL FOR
TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN.

TOWARD SUNSET..THE FRONT WILL REMAIN NEARLY STATIONARY BUT A LOW
PRESSURE SURFACE WAVE WILL SHIFT FROM WEST MISSISSIPPI AND INTO
WEST ALABAMA. THE LOW LEVEL JET WILL INCREASE AND GREAT MOISTURE
CONVERGENCE WILL BE POSITIONED FROM NEAR INTERSTATE 20 NORTHWARD.
THE THREAT OF FLOODING RAIN WILL INCREASE IN THESE AREAS
ESPECIALLY DUE TO THE RAIN THAT HAS ALREADY FALLEN.

EVENTUALLY...A KICKER LOW WILL BEGIN TO PUSH EVERYTHING TO THE
SOUTHEAST WITH THE HEAVIER RAINFALL TOTALS REACHING MGM AND TOI
EARLY MORNING.

OVERALL...A PROLONGED TIME FRAME WHERE HAZARDOUS WEATHER CAN BE
EXPECTED. REMAIN ALERT THROUGH THE OVERNIGHT HOURS AND TAKE ACTION
IF WARNINGS ARE ISSUED.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.

THIS PERIODS WEATHER IS DOMINATED BY THE APPROACHING UPPER LOW
FROM THE NORTHWEST. THE MODELS ARE ALL IN AGREEMENT TODAY ON THE
TRACK OF THIS FEATURE PASSING OVER THE AREA LATE SATURDAY NIGHT
AND SUNDAY MORNING. ADDITIONALLY...THEY ALL AGREE ON FAIRLY DEEP
MOISTURE AND ENOUGH QPF TO WARRANT A THREAT OF MEASURABLE SNOW
ACROSS CENTRAL ALABAMA. MAIN QUESTION IS THE QPF. IM PRETTY
CONFIDENT THAT IT IS GOING TO SNOW BUT GROUND TEMPERATURES WILL BE
WARM AND THE INITIAL SNOWFALL SHOULD MELT. HOWEVER...THIS EVENT
COULD LAST UP TO 6 HOURS FOR SOME LOCATIONS AND EVENTUALLY
ACCUMULATIONS WILL OCCUR...PRIMARILY ACROSS THE NORTHERN COUNTIES.

DUE TO THE WIDE RANGING QPF FORECASTS BY GUIDANCE...WILL KEEP SNOW
TOTALS AROUND 1 INCH BUT THERE IS SOME POTENTIAL FOR A HIGHER
TOTAL AND A WATCH OR WARNING FOR HEAVY SNOW MAY BE NEEDED SATURDAY
MORNING. NEEDLESS TO SAY SUNDAY WILL BE COLD AND BREEZY.

BEYOND SUNDAY...LOOK FOR FOR A MODEST WARM UP ON MONDAY WITH ABOVE
AVERAGE TEMPERATURES BY THE END OF THE WORK WEEK. NO PRECIPITATION
EXPECTED NEXT WEEK AT THIS TIME.

&&

.AVIATION...18Z TAF DISCUSSION.

KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A
SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR
THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT.
STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL
WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY
BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB.

FOR MGM AND TOI...ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE
THROUGH THE EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     64  51  54  33  42 / 100  90  70  80  30
ANNISTON    68  54  63  36  42 / 100 100  70  80  40
BIRMINGHAM  67  55  59  31  44 / 100 100  70  80  30
TUSCALOOSA  71  56  57  32  47 / 100  90  60  80  10
CALERA      69  56  60  35  45 / 100 100  70  80  30
AUBURN      67  56  67  34  44 /  70  80  80  60  50
MONTGOMERY  73  60  67  38  49 /  70  70  70  60  20
TROY        70  60  70  37  49 /  50  60  80  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

LAKE WIND ADVISORY FOR ALL AREAS THROUGH 6 PM.

FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION-
LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-
TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE.

&&

88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 AM CST FRI FEB 27 2009

ALZ011>015-017>050-281230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1128 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT
THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST
THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE
LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT
AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT
FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY
MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS
THE FRONT SAGS SOUTHWARD.

HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A
FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN
TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF
10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN
WATERWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...
LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS
TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND
HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM
DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY
DEPENDANT ON THE POSITION OF THE COLD FRONT.

ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE
LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL
RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG
AND NEAR THE COLD FRONT.

BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT.
THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A
FEW WIND GUSTS OF 25 MPH ARE POSSIBLE.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW THROUGH NOON ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH SATURDAY AT NOON.

75/LINHARES

In the hours before

Local storm report, Feb 27, 3:27 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             3 NE NORTHPORT          33.27N 87.56W
02/27/2009  E0.50 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            PINE VALLEY RETIREMENT COMMUNITY.

&&

MBAER
Local storm report, Feb 27, 4:01 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

&&

MBAER
Local storm report, Feb 27, 4:03 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     FLASH FLOOD      SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
            DUE TO FLOODING

&&

MBAER
Local storm report, Feb 27, 4:28 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   AMATEUR RADIO

            OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
            WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
            NORTH RIVER YACHT CLUB.

0421 PM     HAIL             12 NW MARION            32.75N 87.46W
02/27/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

&&

MBAER
Local storm report, Feb 27, 4:30 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 W HUBBERTVILLE        33.83N 87.81W
02/27/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.

0955 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  M0.50 INCH       JEFFERSON          AL   EMERGENCY MNGR

            EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
            AND 16TH ST N IN DOWNTOWN BIRMINGHAM.

0956 AM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
02/27/2009  E50.00 MPH       JEFFERSON          AL   POST OFFICE

            ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
            HOSPITAL IN WEST BIRMINGHAM.

0956 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.

1010 AM     TORNADO          CHELSEA                 33.33N 86.64W
02/27/2009                   SHELBY             AL   NWS EMPLOYEE

            TREES AND POWER LINES DOWN IN CHELSEA NEAR POST OFFICE ON
            US HWY 280. CONFIRMED TORNADO.

1245 PM     HAIL             SAFFORD                 32.29N 87.37W
02/27/2009  E1.00 INCH       DALLAS             AL   POST OFFICE

1255 PM     FLASH FLOOD      TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   NWS EMPLOYEE

            SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
            ALABAMA CAMPUS.

0200 PM     HAIL             PINE LEVEL              32.07N 86.06W
02/27/2009  E1.00 INCH       MONTGOMERY         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
            AT JUNCTION OF I-65 AND US HWY 31.

0308 PM     HAIL             ALICEVILLE              33.13N 88.16W
02/27/2009  E0.75 INCH       PICKENS            AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN ALICEVILLE.

0318 PM     HAIL             3 NE NORTHPORT          33.27N 87.56W
02/27/2009  E0.50 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            PINE VALLEY RETIREMENT COMMUNITY.

0341 PM     HAIL             KNOXVILLE               32.99N 87.79W
02/27/2009  E0.88 INCH       GREENE             AL   EMERGENCY MNGR

            REPORTED BY VFD IN KNOXVILLE AREA.

0401 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

0401 PM     FLASH FLOOD      SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
            DUE TO FLOODING

0415 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   AMATEUR RADIO

            OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
            WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
            NORTH RIVER YACHT CLUB.

0421 PM     HAIL             12 NW MARION            32.75N 87.46W
02/27/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

&&

MBAER
Local storm report, Feb 27, 4:41 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:56 AM CSTFlash Flood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more25 hr
Feb 27, 8:21 AM CSTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Feb 27, 8:39 AM CSTSevere Thunderstorm WarningBMXFayette, Walker51 min
Feb 27, 8:39 AM CSTTornado WarningBMXPickens38 min
Feb 27, 9:11 AM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Feb 27, 10:17 AM CSTTornado WarningBMXSt. Clair, Shelby, Talladega28 min
Feb 27, 10:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more3 hr
Feb 27, 11:26 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Feb 27, 12:21 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo, Perry39 min
Feb 27, 12:22 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 12:50 PM CSTTornado WarningBMXDallas40 min
Feb 27, 1:00 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas45 min
Feb 27, 1:16 PM CSTTornado WarningBMXAutauga, Chilton29 min
Feb 27, 1:28 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes62 min
Feb 27, 1:38 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery67 min
Feb 27, 2:16 PM CSTFlash Flood WarningBMXBibb, Jefferson, Shelby3 hr
Feb 27, 2:24 PM CSTTornado WarningBMXPickens66 min
Feb 27, 2:28 PM CSTTornado WarningBMXLowndes, Montgomery28 min
Feb 27, 2:32 PM CSTTornado WarningBMXBullock, Elmore, Macon, Montgomery, Tallapoosa58 min
Feb 27, 2:42 PM CSTTornado WarningBMXGreene, Pickens63 min
Feb 27, 3:03 PM CSTSevere Thunderstorm WarningBMXTuscaloosa42 min
Feb 27, 3:14 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 3:17 PM CSTTornado WarningBMXTuscaloosa28 min
Feb 27, 3:25 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa65 min
Feb 27, 3:42 PM CSTTornado WarningBMXHale, Perry18 min
Feb 27, 3:48 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa57 min
Feb 27, 3:57 PM CSTTornado WarningBMXBibb, Chilton, Hale, Perry63 min
Feb 27, 4:20 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Hale, Perry40 min
Feb 27, 4:36 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa39 min
Feb 27, 4:52 PM CSTFlash Flood WarningBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more6 hr
Feb 27, 4:57 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Perry53 min
Feb 27, 5:03 PM CSTTornado WarningBMXGreene, Hale, Marengo, Sumter42 min
Feb 27, 5:19 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter41 min
Feb 27, 5:29 PM CSTTornado WarningBMXGreene, Marengo, Sumter46 min
Feb 27, 5:38 PM CSTTornado WarningBMXAutauga, Chilton, Elmore, Montgomery37 min
Feb 27, 5:45 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter45 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.